MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-33
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Attachment: fda letter/sus voluntary event report (mw5092968).
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion with mild tortuosity and mild calcification in the right coronary artery (rca).The stent delivery system (sds) was advanced to the target lesion without issue.The sds was pressurized to nominal pressure, but the stent did not deploy.There was no stent on the balloon.The dislodged stent was found on the back table where the sds had been prepared for use.There was no resistance noted during removal of the protective sheath.Another sds was used to complete the procedure successfully.There was no adverse patient effect.There was no clinically significant delay in the procedure.Additionally, a sus voluntary event report (mw5092968) was received reporting: xience sierra stent was to be utilized for pci of rca.Stent was prepped in the usual fashion and device was placed into the pt in normal fashion.After balloon inflation and attempted stent deployment it was determined that the stent was no present in the artery as expected.Upon further investigation, the stent was found having never been inserted into the pt.It was apparent that the stent had been dislodged from teh delivery balloon and was found on the sterile procedure table.Fda safety report id #(b) (4).No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.As reportedly there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that after the inspection prior to use inadvertent mishandling during preparation for use resulted in the reported stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design or labeling.D10.The device was initially reported as returning, but has now been reported as not returning.
 
Additional Manufacturer Narrative
This report is being resubmitted to ensure the enclosed attachment can be easily opened by the fda.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9818840
Report Number2024168-2020-02266
Device Sequence Number11155085
Product Code NIQ
UDI-Device Identifier08717648227455
UDI-Public08717648227455
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Model Number1550350-33
Device Catalogue Number1550350-33
Device Lot Number9102141
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer05/13/2020
07/20/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date05/22/2020
07/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1